Ask a doctor

Dysport Injected in my Chin Second Time Around and Raised Lump Formed?

I had had Dysport injected to help with pebble chin about 2 months ago and saw amazing results. Recently I had a small about injected in the middle muscle of my chin and have a good sized bump. I didn't have any reactions the first time and am wondering when it will go away.

update: I had a Dysport injection about two months ago to help treat pebble chin and didn't have any type or reaction. About 5 days ago I went in and had another injection and have a large raised bump on my injection site. It doesn't hurt but the way it looks bothers me. Do I need to be worried, how long till it goes away and can I do anything to speed up the recovery?

Doctor Answers (7)

Injection Site Lump or Bump after Botox or Dysport

+1

An injections site lump or bump after administering Botox or Dysport can occur.  It usually is the result from a small amount fluid from the medication or a small amount of bleeding under the skin.  The bumps are usually temporary and resolve with time.


Philadelphia Plastic Surgeon
5.0 out of 5 stars 3 reviews

Dysport

+1

If you are still experiencing the raised lump from the injection, then I would recommend that you see your provider.  

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Post Dysport Injection and Raised Lumps

+1

Thank you for your question. I would recommend returning to your provider for an evaluation. It is unlikely that Dysport would cause a raised lump for a pebbled chin. Be certain to be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

You might also like...

Likely A Bruise

+1

While it is hard to know for certain without examining you, it sounds as though you developed a small hematoma. THese form when a blood vessel is nicked and a small amount of blood pools in an area beneath the skin forming a firm lump. Warm compresses will help it go away faster. You may also want to take a supplement containing arnica or bromelin.

 

Jeffrey Fromowitz, MD, FAAD
Boca Raton Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Raised lump formed after Dysport

+1

It is hard to tell what the lump is without examining it but it may be a bruise. Prior to future injections, it is important to avoid certain over the counter medications and supplements like ibuprofen, NSAIDS, vitamin E, and fish oil. This could prevent an issue from occurring.  There is not much you can do to speed up the recovery from a minor bruise following an injectable other than a homeopathic remedy called Arnica Montana, which is known to help minimize bruising and swelling, or warm compress.  A bruise following an injectable treatment is generally:

1) Rare in occurrence
2) Short in duration
3) Not severe
4) Small in size

 

A little bit of ice before and after any injections can help reduce the chances of bruising occurring and minimize the appearance if bruising does take place. If it is not improving, I would return to see your doctor. 

I hope this helps!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

Bump after disport.

+1

This sounds like  bruise. Give it two weeks before you worry. I have never seen disport cause a "bump" and do not know how that would even happen.

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Likely a small hematoma

+1

What you are describing is likely a very small hematoma [blood collection] underneath the skin and not a reaction to the Dysport. When we injection fillers and botulinum toxin, we are doing it "blind" in that we cannot, for the most part see the blood vessels underneath the skin.

So occasionally, we will hit a small vessel that will bleed a little. Your body will absorb this within a few days, so no need to worry.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.